Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 98, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 30, 2008, 3:16 PM EST. It took effect at Dec 31, 2008, 12:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 3:16 PM EST (20:16 UTC)
- In effect from
- Dec 31, 2008, 12:00 PM EST
- Expired
- Jan 1, 2009, 4:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
507 WHUS71 KCLE 302016 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 316 PM EST TUE DEC 30 2008 LEZ142>149-310430- /O.NEW.KCLE.SC.Y.0098.081231T0000Z-090101T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 316 PM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST THURSDAY. EAST WINDS WILL BECOME NORTH TO NORTHWEST AND INCREASE TO 30 KNOTS OVERNIGHT. THIS WILL CREATE WAVES GREATER THAN SMALL CRAFT CRITERIA. WINDS AND WAVES WILL THEN NOT DIMINISH BELOW SMALL CRAFT CRITERIA TILL WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
6 follow-up statements
823 WHUS71 KCLE 310254 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 954 PM EST TUE DEC 30 2008 LEZ142>149-311000- /O.CON.KCLE.SC.Y.0098.000000T0000Z-090101T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 954 PM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. EAST TO NORTHEAST WINDS WILL BECOME NORTHWEST AND INCREASE TO 30 KNOTS OVERNIGHT. THIS WILL CREATE WAVES GREATER THAN SMALL CRAFT CRITERIA. WINDS AND WAVES ARE EXPECTED TO DIMINISH BELOW SMALL CRAFT CRITERIA WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
948 WHUS71 KCLE 310847 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 347 AM EST WED DEC 31 2008 LEZ142>149-311700- /O.CON.KCLE.SC.Y.0098.000000T0000Z-090101T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 347 AM EST WED DEC 31 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. NORTHWEST WINDS TO 30 KNOTS WILL PREVAIL ON LAKE ERIE TODAY. THE WINDS WILL GRADUALLY WEAKEN THIS EVENING BEFORE BECOMING LIGHT AND VARIABLE OVERNIGHT. WAVES WILL QUICKLY BUILD TO 5 TO 8 FEET TODAY BEFORE SUBSIDING TO 1 TO 3 FEET EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
453 WHUS71 KCLE 311107 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 607 AM EST WED DEC 31 2008 LEZ142>149-311915- /O.NEW.KCLE.GL.W.0030.081231T1107Z-081231T1700Z/ /O.EXT.KCLE.SC.Y.0098.081231T1700Z-090101T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 607 AM EST WED DEC 31 2008 ...GALE WARNING IN EFFECT UNTIL NOON EST TODAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY. NORTHWEST GALES TO 35 KNOTS WILL PERSIST THROUGH THE MORNING HOURS. WINDS WILL WEAKEN TO 30 KNOTS THIS AFTERNOON AND WILL WEAKEN FURTHER THIS EVENING. WAVES WILL QUICKLY BUILD TO 5 TO 8 FEET TODAY BEFORE SUBSIDING TO 1 TO 3 FEET EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ061-162>169-311700- /O.NEW.KCLE.GL.W.0030.081231T1107Z-081231T1700Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 607 AM EST WED DEC 31 2008 ...GALE WARNING IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. NORTHWEST GALES TO 35 KNOTS WILL PERSIST THROUGH THE MORNING HOURS. WINDS WILL WEAKEN TO 30 KNOTS THIS AFTERNOON AND WILL WEAKEN FURTHER THIS EVENING. WAVES WILL QUICKLY BUILD TO 5 TO 8 FEET TODAY BEFORE SUBSIDING TO 1 TO 3 FEET EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
696 WHUS71 KCLE 311449 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 949 AM EST WED DEC 31 2008 LEZ142>149-312300- /O.CON.KCLE.GL.W.0030.000000T0000Z-081231T1700Z/ /O.CON.KCLE.SC.Y.0098.081231T1700Z-090101T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 949 AM EST WED DEC 31 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. NORTHWEST GALES TO 35 KNOTS WILL PERSIST THROUGH THE MORNING HOURS. WINDS WILL WEAKEN TO 30 KNOTS THIS AFTERNOON AND WILL WEAKEN FURTHER THIS EVENING. WAVES WILL QUICKLY BUILD TO 5 TO 8 FEET TODAY BEFORE SUBSIDING TO 1 TO 3 FEET EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ061-162>169-311700- /O.CON.KCLE.GL.W.0030.000000T0000Z-081231T1700Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 949 AM EST WED DEC 31 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. NORTHWEST GALES TO 35 KNOTS WILL PERSIST THROUGH THE MORNING HOURS. WINDS WILL WEAKEN TO 30 KNOTS THIS AFTERNOON AND WILL WEAKEN FURTHER THIS EVENING. WAVES WILL QUICKLY BUILD TO 5 TO 8 FEET TODAY BEFORE SUBSIDING TO 1 TO 3 FEET EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
374 WHUS71 KCLE 311826 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 126 PM EST WED DEC 31 2008 LEZ142>149-010230- /O.CON.KCLE.SC.Y.0098.000000T0000Z-090101T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 126 PM EST WED DEC 31 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. NORTHWEST WINDS TO 30 KNOTS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
577 WHUS71 KCLE 312008 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 308 PM EST WED DEC 31 2008 LEZ142>149-010415- /O.CON.KCLE.SC.Y.0098.000000T0000Z-090101T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 308 PM EST WED DEC 31 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. NORTHWEST WINDS 15 TO 25 KNOTS AND WAVES AVERAGING 4 FEET OR GREATER WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS THROUGH MUCH OF TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 12:21 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 30, 12:21 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1221 PM EST TUE DEC 30 2008 .SYNOPSIS... HIGH PRESSURE OVER THE OHIO VALLEY WILL BE PUSHED OFF THE EAST COAST AS A FAST MOVING LOW PRESSURE SYSTEM MOVES FROM THE HIGH PLAINS ACROSS THE MIDWEST AND OHIO VALLEY BY WEDNESDAY MORNING. HIGH PRESSURE FROM THE PLAINS STATES WILL CROSS THE LOWER GREAT LAKES ON THURSDAY. ANOTHER CLIPPER TYPE LOW PRESSURE SYSTEM WILL CROSS THE GREAT LAKES BY FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NEXT CLIPPER APPROACHING. MID/HIGH CLOUDS ALREADY STREAMING ACROSS THE MIDWEST AND WILL REACH MOST OF THE FORECAST AREA BY DAYBREAK. THOUGHT ABOUT INCREASING CLOUDS BUT COULD POTENTIALLY SEE THE CLOUDS THIN/BREAK AT TIMES TODAY AND WILL PROBABLY USE SOME VAGUE DESCRIPTOR AS VARIABLE CLOUDS IN THE ZONE FORECAST. COULD BE SOME VIRGA TODAY BUT DEWPOINTS WILL PROBABLY DROP TODAY AND VERY LITTLE CHANCE ANYTHING WILL GET TO THE GROUND. MAX TEMP FORECAST WILL BE CLOSE TO GFS MOS EXCEPT A CATEGORY LESS ACROSS NW OHIO WHERE GUIDANCE SEEMS A LITTLE WARM. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... MODELS ACTUALLY IN GOOD AGREEMENT ON THE TRACK OF THE SURFACE LOW AND GENERAL STRENGTH/QPF TONIGHT. SYSTEM WILL WORK ON VERY DRY AIR WITH NO GULF INFLOW. BEST PRECIPITATION SHIELD WILL REMAIN NORTH OF THE TRACK OF THE LOW AND PROBABLY MOSTLY NORTH OF THE TRACK OF THE VORT CENTER. VORT PROGGED TO TRACK ACROSS LAKE ERIE TO EXTREME NE OH AND ACROSS NW PA. WILL LIKELY BE SEVERAL INCHES ACROSS NW PA BY DAYBREAK BUT WILL NOT ISSUE ANY TYPE OF WINTER WEATHER ADVISORY SINCE THERE HAS BEEN NEAR/MORE THAN 100 INCHES OF SNOW ALREADY ACROSS MUCH OF THIS AREA. SOUTH OF THE TURNPIKE THERE WILL PROBABLY BE A PERIOD OR TWO OF LIGHT TO MODERATE SNOW AND PERHAPS SOME WRAP AROUND LIGHT SNOW/SNOW SHOWERS/FLURRIES WEDNESDAY MORNING BUT SHOULD NOT AMOUNT TO MUCH. WRAP AROUND SNOW COULD BE LAKE ENHANCED ACROSS THE SNOWBELT WED MORN AS FLOW WILL BECOME NNW WITH LESS AND LESS SHEAR. SOMETIMES THIS CAN PRODUCE MORE SNOW THAN ONE WOULD THINK AT PLACES LIKE KENT... RAVENNA...WARREN AND YOUNGSTOWN AND WILL MENTION AN INCH OR TWO WEDNESDAY...PRIMARILY IN THE MORNING. WILL BE SOME GOOD WIND AGAIN ON THE BACK SIDE OF THE SYSTEM ALTHOUGH PROBABLY NOT ENOUGH FOR A WIND ADVISORY. WIND ALOFT IS PROGGED SOME 5-10 KNOTS LESS THAN RECENT EVENTS. AREAS THAT DO GET SNOW COVER WILL HAVE SOME BLOWING SNOW ON WEDNESDAY. TEMPS WILL HOLD STEADY OR RISE INTO THE EVENING THEN FALL MOST OF THE DAYLIGHT HOURS ON WEDNESDAY AND HOURLY TEMP FORECAST WILL HAVE A NON-DIURNAL TRACE. A LITTLE BIT OF ARCTIC AIR WILL BE TAPPED WED INTO THURSDAY ALTHOUGH RETURN FLOW WILL DEVELOP ALREADY BY WEDNESDAY AS YET ANOTHER CLIPPER APPROACHES. WILL FORECAST A CATEGORY OR TWO BELOW GUIDANCE. SOME LAKE EFFECT SNOW WILL LINGER WED NIGHT AND PERHAPS EVEN EARLY THURSDAY BUT AMOUNTS SHOULD BE LIGHT ALTHOUGH A LAKE HURON CONTRIBUTION IS A BIT OF A WILD CARD...THAT WOULD SEEM LIKE A CONCERN MOSTLY FOR NW PA. PATCHY LIGHT TO MODERATE SNOW WILL LIKELY BREAK OUT IN THE WARM ADVECTION LATER THURSDAY NIGHT INTO FRIDAY. SHOULD NOT BE A BIG EVENT BUT AN INCH...MAYBE TWO...POSSIBLE IN SOME SECTIONS FRIDAY MORNING. STRONG COLD ADVECTION NOT PROGGED TO DEVELOP UNTIL FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... LAKE EFFECT SNOW LIKELY SATURDAY OTHERWISE HIGH PRESSURE SHOULD BE IN PLACE BY SATURDAY NIGHT AND BOTH THE EURO AND 00Z GFS MODELS INDICATE THIS. THE NEXT IN A LONG SERIES OF CLIPPERS APPEARS ON TRACK TO MOVE THROUGH THE REGION DURING THE DAY ON SUNDAY. TEMPS ONCE AGAIN LOOK COLD ENOUGH FOR SNOW WITH THE HIGHEST POPS DOWNWIND OF THE LAKE IN CLOSEST PROXIMITY TO THE LOW. HIGH PRESSURE SHOULD BUILD ACROSS THE FORECAST AREA SUNDAY NIGHT AND REMAIN IN PLACE THROUGH MONDAY HOWEVER A FEW SNOW SHOWERS COULD HANG ON IN THE EXTREME EASTERN COUNTIES SUNDAY NIGHT. THE 18Z GFS WAS TRYING TO HINT AT SOME OVER-RUNNING PRECIP MOVING INTO THE SOUTHERN PORTION OF THE FORECAST AREA MONDAY EVENING IN ASSOCIATION WITH DEEP LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY. THE NEW EURO AND GFS GUIDANCE KEEP THIS PRECIP IN CHECK AND DELAYS THE PROGRESSION OF THIS WAVE BY ABOUT 24 HOURS...THEREFORE I REMOVED POPS FROM MONDAY AND MONDAY NIGHT TO ACCOUNT FOR THE SLOWER EVOLUTION OF THIS SYSTEM. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... WARM AIR ADVECTION HAS CREATED A BAND OF MID CLOUDS AND STRATO-CU OVER THE NORTHEAST SECTIONS OF THE AREA. THE CLOUDS WILL CONTINUE TO PUSH NE AS THE STORM SYSTEM MOVES TOWARD THE REGION. LOW PRESSURE CURRENTLY OVER IA WILL MOVE EAST OVERNIGHT. SATELLITE SHOWS IFR CONDITIONS TO THE NORTH OF THE LOW BUT LITTLE CLOUDS TO THE SOUTH OF THE LOW. THE SYSTEM APPEARS TO BE MOISTURE STARVED AS IT MOVES EAST. IF THE LOW TRACKS OVER THE NORTHERN SECTIONS OF THE AREA... IFR CONDITIONS WILL HAVE A TOUGH TIME REACHING THE TAF SITES. I WILL PUT SNOW SHOWERS AND NEAR IFR CONDITIONS AS THE LOW PASSES TO THE EAST. MVFR CLOUDS ARE LIKELY ON WED AS COLD AIR ADVECTION CONTINUES. OUTLOOK...VFR CONDITIONS RETURN WEDNESDAY NIGHT AND PERSIST THROUGH THURSDAY. NON-VFR WEATHER EXPECTED FRIDAY WITH A CLIPPER BUT IMPROVING CONDITIONS LIKELY BY SATURDAY UNDER HIGH PRESSURE. MVFR CONDITIONS ARE EXPECTED AGAIN ON SUNDAY WITH ANOTHER CLIPPER SYSTEM. && .MARINE... WINDS CONTINUE TO DIMINISH ON THE LAKE THIS MORNING...STILL GETTING SOME REPORTS TO 30 KNOTS ON THE FAR EASTERN END BUT FOR THE MOST PART THE GALES ARE DONE. I WILL REPLACE THE GALE WITH A SHORT-DURATION SMALL CRAFT ADVISORY...JUST TIL 10 AM SINCE HIGH PRESSURE WILL RAPIDLY ESTABLISH ITSELF ACROSS THE LAKE AND WINDS/WAVES WILL SUBSIDE QUICKLY. NEXT SYSTEM WILL MOVE FROM THE NORTHERN PLAINS THIS EVENING AND JUST SOUTH OF LAKE ERIE EARLY WEDNESDAY MORNING. I EXPECT WINDS TO PICK UP AGAIN BEHIND THIS SYSTEM...I CAPPED THE FORECAST AT 30 KNOTS BUT THIS PAST SYSTEM WAS FAIRLY WINDY AND I DONT SEE ANY REASON TO SAY THIS ONE WONT GET CLOSE TO GALES EITHER. AT THE VERY LEAST THERE WILL BE HIGH END SMALL CRAFT CONDITIONS IN PLACE FOR WEDNESDAY. VERY CYCLIC PATTERN IN STORE...HIGH PRESSURE BUILDING ACROSS THE LAKE THURSDAY...WINDS PICKING UP CLOSE TO 30 KNOTS BEHIND A CLIPPER ON FRIDAY. HIGH PRESSURE RETURNS ON SATURDAY WITH YET ANOTHER CLIPPER ON SUNDAY. ANY GALES THAT WOULD HAPPEN TO DEVELOP WITH THESE SYSTEMS WOULD BE RELATIVELY SHORT LIVED BUT BASED ON ALL AVAILABLE GUIDANCE IT LOOKS LIKE WINDS TO 30KTS WILL BE THE UPPER LIMIT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KOSARIK/LEINS AVIATION...GARNET MARINE...LEINS
Hazardous weather outlook, Dec 30, 6:14 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 614 AM EST TUE DEC 30 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-311115- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 614 AM EST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SNOW IS EXPECTED TONIGHT...MAINLY ALONG AND NORTH OF THE TURNPIKE. ACCUMULATIONS WILL BE LIGHT...GENERALLY AN INCH OR TWO AT MOST BUT SOME SECTIONS OF EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA COULD GET 2 TO 4 INCHES OF SNOW BY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ADDITIONAL INCHES OF SNOW AS WELL AS BLOWING SNOW IS EXPECTED ACROSS THE SNOWBELT OF EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-311115- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 614 AM EST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS ARE POSSIBLE LATE TONIGHT INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A GALE IS POSSIBLE EARLY WEDNESDAY MORNING. A GALE IS ALSO POSSIBLE AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 9:20 PM EST | Small Craft Advisory | CLE | 7 hr | |
| Dec 30, 3:51 AM EST | Small Craft Advisory | CLE | 6 hr |
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.